Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

When should I be concerned after my son's 4yr physical/immunizations?

My son got 5 shots yesterday. Poor thing. He did fine yesterday, ate dinner, good spirits and normal. Gave him Motrin before we went, and when we got home. Slept good, got up and had breakfast, gave him Motrin and he was doing fine. Next thing I know he lays next to me and we were laughing getting ready to watch Kung Fu Panda and he said he was sicky, then out like a light! Been asleep ever since. Almost 4 hours sleeping now. He is still warm but I do not want to wake him up, tried and he got cranky. When he gets up going to give him some more medicine and a lukewarm bath. Is this normal? I mean of course he isn't going to feel well but when should I be concerned? Oh the stress of a Mom! Had to take him to a clinic because of insurance. Tried calling but couldn't get through. Anyone have some helpful advice? THANK YOU!

 
NoDramaMamma

Asked by NoDramaMamma at 9:53 PM on Jul. 17, 2009 in Kids' Health

Level 5 (87 Credits)
This question is closed.
Answers (7)
  • I'm dealing with the same thing. My son will be 4 this month & I'm holding off a little before getting his shot before school. After hearing so many stories, you can't help but be concerned. Last night my son reached a high fever& I had to put him in a cool bath & had him on childrens tylenol around the clock. It lasted for a day or two & now he is feeling better but we stayed in today just to make sure & get a little more rest before the weekend. I would keep doing what your doing & just keep a close watch on him. Best wishes!
    onespecialmom

    Answer by onespecialmom at 10:01 PM on Jul. 17, 2009

  • Thanks for your comforting words! It stinks! Glad he's sleeping! Not me! I know he turns 5 in Sept. and I was just dreading these shots. Oh it was traumatizing yesterday watching him get 5. Thank God no more! He was supposed to go back today for his T.B. test but I could not bring myself to take him in again after yesterday! Next week!
    NoDramaMamma

    Answer by NoDramaMamma at 10:10 PM on Jul. 17, 2009

  • 5 shots at one time seems like a lot. It is pretty normal for them to want to sleep after shots, especially 5 of them. I would give it a couple more days and he should be fine.
    tyfry7496

    Answer by tyfry7496 at 10:46 PM on Jul. 17, 2009

  • Huh - my son had his shots last month without reaction. I wonder if it has to do with giving him the motrin before AND after the shots. Was he complaining of pain when you gave him the motrin the first or second time? Why didn't you wait to see how he would react before giving him additional medication? If he wasn't complaining about pain or wasn't running a fever, then you may have set yourself up for a reaction by giving him additional medication that wasn't necessary. Give him a few days to recover, keep him hydrated, and maybe give him some tylenol instead and only if he's complaining of pain or fever.
    Anonymous

    Answer by Anonymous at 9:58 AM on Jul. 18, 2009

  • 5 shots in one day. Any of them combined shots? Are you seriously wondering if this is not normal? Think about it. Before vaccines, did we get the measles, mumps, chicken pox, etc etc all at the same time? No. How do you think his little body is acting trying to build immunity to ALL of those diseases at ONE TIME plus all those toxins in the shots.
    Poor thing.
    If I vaccinated, I most certainly wouldn't give 5 at a time. That's dangerous.
    Autumn22

    Answer by Autumn22 at 4:38 PM on Jul. 19, 2009

  • Autumn22..again you are of absolutely no help to a poster with your attitude. But I bet you sleep well at night knowing you're so much better than the rest of us.


    Continue with Tylenol for the fever if it is that high. Let him sleep, make sure he stays hydrated.

    After a dose of Tylenol, take his temperature again in an hour. If it has not gone down, or has risen, call the doctor. If it's gone down, take it again in another hour. If it has spiked, call the doctor...if down, keep monitoring him.

    As for the "sicky" feeling...has he had Motrin before? My kids can't take it, it makes them sick.


    Anonymous

    Answer by Anonymous at 7:39 PM on Jul. 19, 2009

  • Thank you those of you with kind helpful words. Btw, I used to volunteer for an immunization program to make sure parents had the resources for their children. NO I do not need to ask myself if something was wrong with his shots. IT IS A NORMAL 4YR CHECK UP AND HE HAS TO HAVE THESE FOR SCHOOL! I gave him the Motrin for the fever. I did give him some before his appt. too, I'm not a moron. Also it has been really hot here so just miserable all the way around. Poor thing. Glad no more though that's for sure! As a MOTHER OF 4 CHILDREN not all of them are exactly alike and with 9 yrs btwn my 4yr old just kinda forget those awful days of the pokes! So THANK YOU for those of you that were kind. It helped. My little one broke his fever and is doing much better. He starts school in less than 2 weeks and is excited!
    NoDramaMamma

    Answer by NoDramaMamma at 8:04 PM on Jul. 19, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN